Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 116, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 7, 1999, 3:02 AM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1999, 3:02 AM CDT (08:02 UTC)
- Expired
- May 7, 1999, 4:30 AM CDT
- In force
- 88 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Covington County, AL, Okaloosa County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 2:15 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 070805 RRA SVRMOB ALC039-FLC091-070930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 302 AM CDT FRI MAY 7 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN COVINGTON COUNTY IN SOUTHERN ALABAMA NORTHERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA * UNTIL 430 AM CDT * AT 259 AM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 21 MILES WEST OF FLORALA OR 5 MILES WEST OF OAK GROVE... MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - OAK GROVE BY 305 AM CDT LAUREL HILL BY 325 AM CDT FLORALA BY 345 AM CDT STEDMAN BY 355 AM CDT LIBERTYVILLE BY 355 AM CDT DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN ARE LIKELY. REMAIN INDOORS. DO NOT CROSS ROADWAYS COVERED IN WATER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:55 AM CDT, 7 minutes earlier.
Area forecast discussion, May 7, 2:55 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 255 AM CDT FRI MAY 7 1999 PERSISTANT CELLS CONTINUE TO TRAIN ACROSS ERN PORTIONS OF SW AL AND THE FL PNHDL (MAINLY OKALOOSA FL AND COVINGTON AL) WHERE MODERATE INSTABILITIES AND MOISTURE FLUX CONVERGENCE IS BEING SPARKED BY SHORT WAVE ENERGY CURRENTLY TRACKING ACROSS THE LOWER TN VALLEY. TSTM ACTIVITY IS JUST OUT AHEAD OF A NEARLY STATIONARY COLD FRONT THAT HAS PUSHED TO NEAR MOB AND IS NOT PROGD TO GO MUCH FURTHER EAST...MAYBE TO NEAR DESTIN BY THIS EVENING. EXPECT CURRENT TSTM ACTIVITY TO SLOWLY SLIP EWD THROUGH THE MRNG HOURS AND WEAKEN AS THE SHORT WAVE PULLS OFF TO THE NE...ENDING THE MAINLY FLASH FLOOD THREAT ACROSS THESE COUNTIES BY MID-LATE MRNG. WILL KEEP LOW CHC POPS IN THRU THIS AFTN THO AS COLD FRONT SLOWLY SLIPS EWD INTO A MOIST AND UNSTABLE AIRMASS JUST OUT AHEAD. MODELS SHOW DRIER AIR FILTERING IN OVER MUCH OF THE FA BY THIS EVENING AND THIS SEEMS REASONABLE SO WILL LOWER POPS TO SLIGHT CHC CAT FOR TONIGHT AND SAT. WILL SEE AMPLE SUNSHINE BY SAT AFTN AS WEAK UPPER RIDGE BUILDS IN FROM THE WEST AND HIGH PRES AT THE SURFACE BUILDS IN FROM FL. THIS WILL WARM DAYTIME TMPS BACK UP INTO THE MID-UPR 80S OVER THE WEEKEND WITH SLIGHTLY COOLER LOWS EXPECTED TONIGHT THEN WARMING BACK UP BY SAT NIGHT INTO THE 60S AS ONSHORE FLOW BECOMES BETTER ESTABLISHED ONCE AGAIN. NGM GUIDANCE NUMBERS LOOK CLOSE SO WONT STRAY FAR. OVER THE COASTAL WATERS...WILL DROP COASTAL FLOOD WARNING THIS MORNING AS WINDS AND SEAS WILL CONTINUE TO SUBSIDE TODAY AND SHOULD NOT BE A FACTOR BY ASTRONOMICAL HIGH TIDE LATE THIS AFTN. MOB 85/60/88/64 3121 PNS 82/64/85/66 4221 DTS 82/64/84/66 4221 GZH 85/59/88/62 3121 39
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 1:32 AM CDT | Flash Flood Warning | MOB | Covington | 73 min |
| May 7, 1:50 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 70 min |
| May 7, 2:46 AM CDT | Flash Flood Warning | MOB | Covington | 74 min |
| May 7, 4:00 AM CDT | Flash Flood Warning | MOB | Covington | 2 hr |
| May 6, 11:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 69 min |
| May 7, 12:04 AM CDT | Flash Flood Warning | MOB | Okaloosa | 2 hr |
| May 7, 12:30 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 75 min |
| May 7, 2:14 AM CDT | Flash Flood Warning | MOB | Okaloosa | 61 min |
| May 7, 3:14 AM CDT | Flash Flood Warning | MOB | Okaloosa | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.